Alert archive / Idaho / Areal Flood Warnings in 2012

Areal Flood Warning 7, NWS Pocatello, ID

April 26, 2012Custer County, Idaho

NWS Pocatello, ID issued this areal flood warning at Apr 26, 2012, 10:10 AM MDT for Custer County, Idaho. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2012, 10:10 AM MDT (16:10 UTC)
Expired
Apr 28, 2012, 10:00 AM MDT
In force
48 hr
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Flood severity
None

County Custer County, ID

The radar

The Boise radar (KCBX), 177 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 4.2 hours before the alert went out and 418 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this areal flood warning went out at Apr 26, 2:11 AM MDT, 7 hours 59 minutes earlier.

Area forecast discussion, Apr 26, 2:11 AM MDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
211 AM MDT THU APR 26 2012

.SHORT TERM...TODAY THROUGH SUNDAY. MOIST FLOW ALOFT AHEAD OF A COLD
FRONTAL BOUNDARY WILL FAVOR SHOWER ACTIVITY THROUGH THE DAY TODAY. A
NEGATIVELY TILTED UPPER TROUGH COUPLED WITH THE DYNAMICS ASSOCIATED
WITH THE FRONT WILL BE MAJOR SOURCE OF LIFT. ECHOES ON THE RADAR
THIS MORNING INDICATE THE LIFTING IS ALREADY TAKING PLACE. HAVE
ADJUSTED MORNING TEMPS HIGHER AS STRONG SOUTHERLY FLOW CONTINUES
AHEAD OF THE FRONT. LOWS THIS MORNING SHOULD BE ABOUT 5 TO 9 DEGREES
ABOVE GUIDANCE. ATTENTION THEN SHIFTS TO AFTERNOON WHEN THE SURFACE
LOW INTENSIFIES AND PRESSURE GRADIENT INCREASES. HAVE ISSUED A LAKE
WIND ADVISORY FOR AMERICAN FALLS RESERVOIR FOR THE AFTERNOON. THE
COLD FRONT SHOULD PASS AROUND 00Z TO 03Z TONIGHT WITH WINDS POSSIBLY
REMAINING GUSTY. POPS SHOULD DIMINISH OVER THE AREA ON FRIDAY...BUT
WINDS WILL BE STRONG ACROSS THE SNAKE PLAIN AS COLD AIR ADVECTION
CONTINUES OVER THE AREA. WIND SPEEDS COULD EASILY REACH ADVISORY
LEVEL AROUND MID MORNING FRIDAY. THE AREA SHOULD SEE SOME DRYING
OVER THE WEEKEND...BUT THE GFS LINGERS AN UPPER LOW OVER THE
NORTHERN ROCKIES THAT KEEPS SOME CHANCE POPS MAINLY IN THE CENTRAL
MOUNTAINS AND EASTERN HIGHLANDS. HINSBERGER

.LONG TERM...SUNDAY THROUGH NEXT THURSDAY. GFS/ECMWF/GEM CONTINUE TO
SHOW A LOW OVER MONTANA EARLY SUNDAY LIFTING NE INTO CANADA BY
MONDAY MORNING AS A TEMPORARY QUASI-ZONAL FLOW SETS UP ACROSS THE NW
STATES MONDAY THROUGH WEDNESDAY. BY THURSDAY MORNING...THE MODELS
SUPPORT SOME SORT OF TROUGH REDEVELOPING ALONG THE CANADIAN/PAC NW
COAST BUT THE STRENGTH AND POSITIONING DIFFER AMONG THE MODELS. SOME
MODEST TWEAKS TO GOING PACKAGE WITH THE GENERAL IDEA OF FAVORING LOW
END CHANCE MENTION OF PRECIPITATION ACROSS THE NORTH SUNDAY THROUGH
WEDNESDAY AND THEN HEDGING HIGHER THURSDAY IN ANTICIPATION OF A
MOIST SW FLOW SPREADING INTO THE REGION AHEAD OF THE DEVELOPING
TROUGH OFF THE NW COAST. TEMPERATURES GENERALLY WARMING THROUGH
TUESDAY AND THEN LEVELING OFF JUST ABOVE CLIMATOLOGICAL NORMS. HUSTON
&&

.AVIATION...THE LATEST SATELLITE IMAGERY WAS SHOWING AN UPPER TROUGH
POSITIONED ALONG THE PAC NW COAST EARLY THIS MORNING. NUMERICAL
MODELS SHOW THIS SYSTEM ROTATING INLAND TODAY WITH A BROAD AREA OF
SHOWERS AND ISOLATED THUNDERSTORMS SHIFTING INTO/ACROSS SE IDAHO
THIS AFTERNOON/EVENING ALONG WITH BREEZY SW-W WINDS. VFR CIGS WILL
CONTINUE ACROSS THE REGION TODAY. MODEL CROSS SECTIONS INDICATE THAT
WE MAY SEE A BRIEF PERIOD OF MVFR CIGS IN SHOWERS AT KPIH/KIDA/KBYI
LATE THIS AFTERNOON/EVE FROM 22-03Z AS THE FRONTAL BAND WORKS
THROUGH THE REGION. KSUN MAY SEE A GREATER PROPENSITY FOR MVFR CIGS
FROM 18-03Z AS THEY FALL IN THE FAVORED UPSLOPE REGION ON THE
LEADING EDGE OF THE TROUGH TODAY. HUSTON
&&

.HYDROLOGY...RAINFALL AND RAPID SNOWMELT WILL CONTRIBUTE TO
FLOODING ALONG THE HENRYS FORK IN ST ANTHONY AND REXBURG. RIVERS
AND STREAMS IN THE CENTRAL MOUNTAINS WILL RUN HIGH WITH HEAVY
PRECIPITATION EXPECTED IN THAT AREA. VALLEY CREEK FROM BANNER
SUMMIT AREA DOWN TO STANLEY IS BIGGEST IMPACT REGION.  HINSBERGER
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING IDZ021.

FLOOD WATCH FROM 9 AM MDT THIS MORNING THROUGH SATURDAY
AFTERNOON IDZ018.

&&
Hazardous weather outlook, Apr 26, 4:30 AM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MDT THU APR 26 2012

IDZ017>020-022>025-031-032-271030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
430 AM MDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON
AND LASTING INTO THE EVENING. RAIN MAY BE HEAVY AT TIMES IN THE
CENTRAL MOUNTAIN RANGE. THE RAIN COUPLED WITH THE SNOWMELT WILL
LEAD TO RISING RIVERS AND STREAMS. A FLOOD WATCH IS IN EFFECT FOR
THE SAWTOOTH RANGE. SEE OUR WEBSITE FOR MORE INFORMATION. WINDS
WILL BEGIN TO INCREASE TONIGHT ACROSS THE SNAKE RIVER PLAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL CONTINUE TO INCREASE THROUGH FRIDAY...POSSIBLY REACHING
ADVISORY LEVEL ACROSS THE SNAKE RIVER PLAIN. THE THREAT OF
FLOODING WILL CONTINUE IN THE SAWTOOTH RANGE AS WELL AS THE HENRYS
FORK NEAR REXBURG AND ST. ANTHONY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ021-271030-
LOWER SNAKE RIVER PLAIN-
430 AM MDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS THIS AFTERNOON AND EVENING WILL PRODUCE ROUGH WATERS
ON THE AMERICAN FALLS RESERVOIR. ISOLATED THUNDERSTORMS ARE ALSO
ANTICIPATED ALONG WITH MODERATE RAINFALL AMOUNTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS WILL CONTINUE ACROSS MUCH OF THE SNAKE RIVER PLAIN ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:49 AM MDTLake Wind AdvisoryPIH10 hr
Apr 26, 11:07 AM MDTRiver Flood WatchPIHBlaine47 hr
Apr 26, 12:59 PM MDTHigh Wind WatchPIH14 hr
Apr 26, 12:59 PM MDTWind AdvisoryPIH31 hr

Nearby

Areal Flood Warnings in Idaho, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.